Louisiana, 2005

Damaging Wind in Louisiana, June 6, 2005

June 6, 2005 · NWS LCH · 1 event in 1 county or zone

A tree was blown down across Highway 112.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A tree was blown down across Highway 112.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 6, 1:53 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 6, 1:53 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT MON JUN 6 2005

.DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE
TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW
GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT
ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE
TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD
DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT
REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG
THE COAST LATE TONIGHT AND INTO THE EARLY MORNING.

TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL
COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A
WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG
WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL
AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST
MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL
MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING
CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS
THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES
SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE
WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT
TOO HARD JUST YET.

&&

.AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED
THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX
THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY
DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON.

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS
PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER
WIND SPEEDS AND SEAS LATE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  89  76  87 /  20  50  20  40
KBPT  75  89  75  91 /  20  50  20  40
KAEX  72  91  72  90 /  20  50  20  50
KLFT  73  89  73  90 /  20  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Jun 6, 3:53 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT MON JUN 6 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT

RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON
HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY.
RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE
WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
June 6, 3:12 PM CST
Where
Rapides County, Union Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.983, -92.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460508.